MAUDE Adverse Event Report: DEPUY SYNTHES SPINE SI POLYAXL SCREW 7 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE SI POLYAXL SCREW 7 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 179712740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Two expedium si screw head breakage at level s1 (exact size of screw unknown - acc.To pictures app.6 x 40 mm).Occured at unknown date app.One year after initial surgery (unknwon date).Screw breakage was noticed during revision surgery on (b)(6) 2017.Patient consequence: no.Is the information being submitted for this complaint all the details that are known/available regarding this event: yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed the sample was fractured in the neck region of the screw shank.The shank components were not returned for analysis.Optical images of the fractured surfaces exhibit two surface morphologies, smooth regions and grainy/rough regions with progression lines which are indicative of fatigue failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.With the information provided, a definitive root cause cannot be determined.However, fracture analysis suggests fatigue failure, fracture being initiated at one end and propagating to full breakage.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SI POLYAXL SCREW 7 X 40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7069464
Report Number1526439-2017-50015
Device Sequence Number127212
Product Code NKB
UDI-Device Identifier10705034067728
UDI-Public10705034067728
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179712740
Device Lot NumberATJDTP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer12/06/2017
01/16/2018
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/06/2017
01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR